Thunderstorm Wind, Randolph
- When
- September 28, 5:20 PM CST
- Where
- Randolph County, Chester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.900, -89.817
Local law enforcement reported a few trees and large tree limbs down in Chester. Trees were also down blocking Highway 3 south of Chester.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Local law enforcement reported a few trees and large tree limbs down in Chester. Trees were also down blocking Highway 3 south of Chester.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 28, 2:15 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT WED SEP 28 2005 .DISCUSSION... MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST TOMORROW NIGHT. MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM. TROUGH CURRENTLY OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL FLOW IN ITS WAKE. ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM. LOOKS LIKE THE BEST COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A KPPQ-KJEF CLEARS THE AREA BY 03Z. THIS SHOULD BE THE END OF PCPN AS SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH. WINDS BEHIND THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT RELAXES QUICKLY AFTER MIDNIGHT. SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT... PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS. DEWPOINT PROGS FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO FALL INTO AT LEAST THE UPPER 30S. SO HAVE GONE AHEAD AND MENTIONED PATCHY FROST. OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS. IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW DIGGING INTO THE WEST. THIS SHOULD HELP BRING WARMER TEMPS BACK INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL. EARLY NEXT WEEK SHOULD BE DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA TO THE AREA BY MIDWEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && BRITT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 309 PM CDT WED SEP 28 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-292015- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 309 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. PEDIGO
The St Louis radar (KLSX), 117 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475278, 5475279.